MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil fractured internally.An embold fibered 6x10 was selected for use.The physician was attempting to embolize a collateral vessel that originated off the brachial and was shunting flow to the cephalic vein in a dialysis shunt in the upper right arm.A 4f 0.038 non-boston scientific catheter and a renegade hi-flo- microcatheter were in place in the collateral vessel.While attempting to place an embold fibered 6x10 and reposition it, a portion of the coil appeared to not pull back into the microcatheter.It was presumed that the coil had fractured, and although a majority of the coil stayed in position in the vessel, what did remain was stretched.The microcatheter and coil pusher wire were removed as one unit to flush the microcatheter and ensure that no remnants of the coil remained in the catheter.The microcatheter was reinserted and the physician attempted to place an additional embold fibered 6x10 next to the remainder of the first embold fibered 6x10.Before the proximal release perforation was broken, the physician attempted to reposition the second coil, at which point both coils became entangled and were unintentionally pulled back into the microcatheter.It was presumed that the fractured portion of the first embold device had remained in the catheter, and the two coils had become caught on the fractured portion.The microcatheter and both coils were removed in their entirety.No portion of the fractured coil remained within the patient.The embolization procedure was completed using an alternate device.There were no reported patient complications.
 
Additional Manufacturer Narrative
Device analysis: the product was returned to boston scientific for analysis.Returned product consisted of an embold fibered coil 6x10.A 4fr angiographic non-boston scientific catheter and a renegade device were also returned.The introducer sheath and delivery wire were returned.The perforations on the delivery wire were not broken.Both couplers were still connected to the delivery wire via the pull wire.The coil was detached from the distal coil.Visual, microscopic and x-ray analysis was completed on the 4fr angiographic catheter.There were multiple bends on the angiographic catheter.It was observed that the coil was sticking out of the hub end of the angiographic catheter.It could not be removed.X-ray analysis showed that the first coil that was inserted and the second coil that was inserted were tangled together at the hub of the angiographic catheter.The returned renegade service showed multiple bends and kinks along the shaft.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The complaint was confirmed for coil damage and withdrawing issues.
 
Additional Manufacturer Narrative
Correction in device analysis: the product was returned to boston scientific for analysis.Returned product consisted of an embold fibered coil 6x10.A 4fr angiographic non-boston scientific catheter and a renegade device were also returned.The introducer sheath and delivery wire were returned.The perforations on the delivery wire were not broken.Both couplers were still connected to the delivery wire via the pull wire.The coil was detached from the distal coupler.Visual, microscopic and x-ray analysis was completed on the 4fr angiographic catheter.There were multiple bends on the angiographic catheter.It was observed that the coils were sticking out of the hub end of the angiographic catheter.Both coils were removed from the hub.X-ray analysis showed that the first coil that was inserted and the second coil that was inserted were tangled together at the hub of the angiographic catheter.The returned renegade service showed multiple bends and kinks along the shaft.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The complaint was confirmed for coil damage and withdrawing issues.
 
Event or Problem Description

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17616889
Report Number2124215-2023-45584
Device Sequence Number2599361
Product Code KRD
UDI-Device Identifier08714729983606
UDI-Public08714729983606
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0029781053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOLD FIBERED 6X10; EMBOLD FIBERED 6X10; RENEGADE HI-FLO- MICROCATHETER; RENEGADE HI-FLO- MICROCATHETER
Patient SexUnknown